MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL WITH PUREFIX HA 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL WITH PUREFIX HA 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 542-11-52E
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032)
Date of Event 04/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The stem neck on both sides have been shaved off.Future treatment plan is currently under consideration.Left hip.Patient had pain and restriction of activities.Per medical review: ".Given the position of the acetabular components this may well be due to impingement of the femoral neck on the acetabular component.".
 
Additional Manufacturer Narrative
An event regarding rom involving a trident shell was reported.The event was confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical information by a clinical consultant indicated: "this inquiry concerns a patient who underwent a total hip arthroplasty with bilateral cementless implants and approximately three years later was found to have notches in both femoral prosthetic necks.I am able to confirm that this event occurred since i was able to review x-rays with the notches present.The root cause of this event cannot be determined with certainty.The causes of notching are multifactorial.However given the position of the acetabular components this may well be due to impingement of the femoral neck on the acetabular component.The possibility of abnormal position of the femoral component is less likely.Also possibly contributing to this phenomena would be the patient's activity level with lifestyle choices such as extreme positions in yoga, etc.Having said that, in my experience, with well positioned implants this notching does not occur.The patient should have at the very least, true cross table lateral views to determine the anteversion of the acetabular component and a ct scan to determine both the anteversion of the acetabular component and the femoral component." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the stem neck had been "shaved off." a review of the provided medical information by a clinical consultant indicated: "this inquiry concerns a patient who underwent a total hip arthroplasty with bilateral cementless implants and approximately three years later was found to have notches in both femoral prosthetic necks.I am able to confirm that this event occurred since i was able to review x-rays with the notches present.The root cause of this event cannot be determined with certainty.The causes of notching are multifactorial.However given the position of the acetabular components this may well be due to impingement of the femoral neck on the acetabular component.The possibility of abnormal position of the femoral component is less likely.Also possibly contributing to this phenomena would be the patient's activity level with lifestyle choices such as extreme positions in yoga, etc.Having said that, in my experience, with well positioned implants this notching does not occur.The patient should have at the very least, true cross table lateral views to determine the anteversion of the acetabular component and a ct scan to determine both the anteversion of the acetabular component and the femoral component." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT PSL WITH PUREFIX HA 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17709492
Report Number0002249697-2023-01001
Device Sequence Number14012161
Product Code LPH
UDI-Device Identifier07613327037197
UDI-Public07613327037197
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue Number542-11-52E
Device Lot NumberXR36VL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2023
Initial Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale